Hi I recently asked my neurologists about changing meds because of getting worse. And she told me she didn't want to because the other meds can cause cancer. My problem is that my symptoms have gotten worse. I keep having falls lose feeling or from spasisty in my legs. Generally I start semi ok after doing some stretching of my legs with my leg lift thingy but by the afternoon forget it. My spasms come out and I start falling more often. But my mind is always pretty clear other than when I get stressed out or if I overdo it trying to do to much then my body does go haywire a little bit. But right now my dmd is copaxon.
When choosing any treatment, it is important to consider the potential risks and the potential benefits. Here is a link to our brochure, Disease-Modifying Therapies for MS
that provides information about all the FDA approved DMTs.
If you are considering a second opinion, you can use our Find Doctors and Resources tool
to look for neurologists in your area.
MS Navigator Stephanie
spasms already cause stress upon the muscles, they are already strained beyond their limits, and then stretching adds to the tension. Learning to relax the muscles gives them relief, the relaxation technique of tensing muscles holding then relaxing the muscles, repeatedly all day long will let you know how rigid the muscles are and that they need rest. That the nerves are constantly saying tighter tighter tighter, give them a break before they break, relax the muscles, it will also break the cycle of the nerves telling the muscles to tighten.
Dude, this is only my opinion and what I might look into doing based on it. I would very strongly consider finding another neurologist who is a little more aggressive in the hopes of better results, even if the risks are a bit higher. I, personally, just went through the stem cell transplant thing which carries a higher future risk of cancer, and of course, the dreaded risk of death from the actual procedure, but if it does what it’s supposed to, I am really okay with all of that. Regardless, personal opinion is to try to be as aggressive as possible with this *****, cause it sure as hell doesn’t pull any punches, and there is one place where we are all headed in the end....
This is just my opinion and what would do in your situation. Get a new neurologist. If what you are doing isn't working anymore I would advise that you do something different. Your doctor dosen't sound like their up to speed with the available options.
my first medication Avanox worked great for 4 years. Then it started to cause side effects and wasn't working as well. I've been on tysabri every since.
if you don't aggressively combat MS it's not going to be slowed down and will run free messing with your nerves system.
ggood luck and I hope you find something that works for you.
Unfortunately, Copaxone only slightly reduces relapses and does absolutely nothing to slow progression to SPMS--in fact, it probably guarantees it.
And unfortunately, yes, immunosuppressants do elevate cancer risk, because they inhibit your immune system's response to cancer cells.
How long have you had MS? What's your lifestyle like? Have you had your Vitamin D levels checked out? What's your diet like? Are you overweight?